Vol. 35, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 330: 1
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
A necessary and sufficient condition for the embedding of a Lindelof space in a Hausdorff 𝒦σ space

Brenda MacGibbon

Vol. 35 (1970), No. 2, 459–465
Abstract

It is known that complete regularity characterizes the Hausdorff topological spaces which are embeddable in a compact Hausdorff space. The theory of 𝒦-analytic and 𝒦-Borelian sets leads naturally to the search for an analogous criterion for the embedding of a Hausdoff space in a Hausdorff 𝒦σ space. (A Hausdorff 𝒦σ space is a Hausdorff space which is equal to a countable union of its compact subsets.) We shall give an answer to this problem for Lindelof spaces.

Strong regularity and strong normality of a closed subspace with respect to a given Hausdorff space are defined. It is shown that a Hausdorff Lindelof space is embeddable in a Hausdorff 𝒦σ if and only if X is equal to a union of an increasing sequence of its strongly regular closed subspaces. An example is given of a nonregular space which is equal to a union of an increasing sequence of its strongly normal subspaces.

Mathematical Subject Classification
Primary: 54.40
Milestones
Received: 14 January 1970
Published: 1 November 1970
Authors
Brenda MacGibbon